MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 40295
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that distal tip detachment occurred requiring additional intervention.A 018/260 platinum plus guidewire was used during the procedure.However, it was observed that the wire and an axillary balloon pump were separated inside the patient's body.The physician had to gain femoral access and snared the distal portion of the wire.The device was removed and the procedure was completed with no patient complications nor injuries reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned with its original pouch, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The guidewire returned was inspected and it is possible to observe the core wire was detached at 255cm from proximal section.The wire returned was inspected and it is possible to observe the core wire was detached.The outer dimensions were found within specification.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15480486
Report Number2124215-2022-34778
Device Sequence Number14866020
Product Code DQX
UDI-Device Identifier08714729326212
UDI-Public08714729326212
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K945379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model Number40295
Device Catalogue Number40295
Device Lot Number0029833585
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer10/06/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown